MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Catalog Number 1012449-25
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Foreign Body In Patient (2687)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a narrow lesion in the distal posterior tibial artery with moderate calcification.A 3.0 x 25 mm nc trek balloon dilation catheter (bdc) was advanced to the target lesion, and balloon angioplasty was performed.However, there was resistance during removal of the bdc, and excessive force was applied.The distal end of the catheter became detached inside the patient, and became embedded with the stent.The patient remains hospitalized and the separated portion was not retrieved.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal interaction with the moderately calcified and narrow anatomy resulted in the reported difficulty to remove.Manipulation of the device resulted in the reported material separation.As reported, an unspecified stent was deployed to embed the detached portion of the device.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: patient code 2687 removed.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: there was resistance during removal of the 3.0 x 25 mm nc trek balloon dilation catheter (bdc) due to the anatomy when the distal end of the bdc became detached.An unspecifed stent was deployed to embed the detached portion of the bdc.No additional information was provided.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9465741
Report Number2024168-2019-14494
Device Sequence Number4115123
Product Code LOX
UDI-Device Identifier08717648151897
UDI-Public08717648151897
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number1012449-25
Device Lot Number80223G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR
Patient Weight80